MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810LR
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.Related complaints olympus reference (b)(4).
 
Event or Problem Description
It was reported the clip applicator had some issues disengaging the clips during every clip, once it was clipped, it did not disengage immediately.The issue occurred during a per-oral endoscopic myotomy procedure and was completed with the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field h6.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the following led to the malfunction: -due to some influence during clipping, the amount of operating force increased.-an excessive tensile load was applied to the operating wire due to the increased operating force.-the operation wire came out from the caulking part due to the load exceeding the resistance.-clips can no longer be released with the claws closed.The following are included in the instructions for use (ifu): - do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.- do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.- do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19034458
Report Number9614641-2024-00831
Device Sequence Number7068860
Product Code PKL
UDI-Device Identifier04953170390692
UDI-Public04953170390692
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810LR
Device Lot Number6908 2222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown